MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3232C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a thoracic aortic dissection.It was reported prior to the procedure, while preparing the device, it was noted to be difficult to flush, and the saline was not coming out by the graft covering.The device was properly flushed through the end wire port and the tip was pointed straight up while flushing.During flushing of the side port the technician flushed but the saline didn't come out the end of the graft covering.More saline was used to push through but only had back pressure.It was then reported that the technician was directed to slightly deploy the graft covering and then continue to flush and this eventually worked.The graft covering was then remated and device was used for procedure and deployed without any complications.No cause was reported.No additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis device decontaminated with cidex-opa pending further device testing to support the final product analysis findings.The device returned with the external slider and tip capture release in the home position.There was no damage to or blockage in the sideport which would have prevented flushing.There was no damage observed to the device which would have prevented flushing.The stent graft was not loaded in the graft cover.The reported flushing difficulties could not be replicated due as the stent graft had been deployed during the procedure.The delivery system flushed via the sideport with no issue noted.The graft cover was dissected, and the inner diameter was measured at 0.261-inch (0 degrees), 0.261-inch (90 degrees).Average id measurement 0.261-inch.Specification is 0.259 +/-.004 inch) these measurements are within specification.The reported ¿leak¿ could not be confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12216152
Report Number9612164-2021-02845
Device Sequence Number3723630
Product Code MIH
UDI-Device Identifier00643169347137
UDI-Public00643169347137
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model NumberVAMF3232C200TU
Device Catalogue NumberVAMF3232C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR